MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DS; CATHETER, PERCUTANEOUS
Model Number 9-ITV12F45/80
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/09/2022
Type of Reportable Event Death
Event or Problem Description
This event is being reported for death due to the premature separation of the delivery system from the occluder.It was reported a 30 mm amplatzer septal occluder was chosen for procedure using an amplatzer torqvue delivery system on (b)(6) 2022.There were no issues during device preparation.During procedure, the device presented with a bulging shape and when the user attempted to remove the device, the device disconnected from the cable, embolizing into the patient's left atrium.The device did not occlude the patient's blood flow.The patient immediately became unstable.The patient went into cardiac arrest while waiting to transfer to cardiac surgery.Defibrillation efforts were made and were unsuccessful and the patient passed away.Related manufacturing reference number 2135147-2022-00252-00 (embolization of device and bulging shape).
 
Additional Manufacturer Narrative
An event of the occluder disconnecting from the delivery cable when attempting to recapture, cardiac arrest, and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.One photo was received which appeared to show a deformed occluder not attached to the delivery cable within a patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the available information, the root cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.

Brand Name
AMPLATZER TORQVUE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15049657
Report Number2135147-2022-00526
Device Sequence Number20000470
Product Code DQY
UDI-Device Identifier00811806010885
UDI-Public00811806010885
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number9-ITV12F45/80
Device Catalogue Number9-ITV12F45/80
Device Lot Number7929270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DS : 9-ITV12F45/80, 7929270
Outcome Attributed to Adverse Event Death;
Patient Age45 YR
Patient SexFemale